Alert archive / Washington / Red Flag Warnings in 2015

Red Flag Warning 13, NWS Pendleton, OR

August 5, 2015

NWS Pendleton, OR issued this red flag warning at Aug 5, 2015, 8:16 AM PDT. It took effect at Aug 5, 2015, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2015, 8:16 AM PDT (15:16 UTC)
In effect from
Aug 5, 2015, 12:00 PM PDT
Expired
Aug 5, 2015, 9:00 PM PDT
In force
9 hr
Issued by
NWS Pendleton, OR

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WWUS86 KPDT 051516
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
816 AM PDT WED AUG 5 2015

...BREEZY TO WINDY CONDITIONS THIS AFTERNOON AND EVENING
THROUGHOUT THE LOWER COLUMBIA BASIN...

.WINDS WILL INCREASE AGAIN THIS AFTERNOON AND EVENING THROUGHOUT
THE LOWER COLUMBIA BASIN. THE COMBINATION OF GUSTY WINDS AND LOW
RELATIVE HUMIDITY VALUES WILL RESULT IN ANOTHER DAY OF RED FLAG
CONDITIONS.

ORZ641-WAZ641-675-052330-
/O.NEW.KPDT.FW.W.0013.150805T1900Z-150806T0400Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
816 AM PDT WED AUG 5 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
641...641 AND 675...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING. 

* AFFECTED AREA...WASHINGTON AND OREGON FIRE WEATHER ZONES 641 AND
  675 WHICH INCLUDES THE LOWER COLUMBIA BASIN...THE YAKIMA
  VALLEY...SOUTHEAST KITTITAS VALLEY...THE HANFORD DISTRICT...AND
  THE FOOTHILLS OF THE BLUE MOUNTAINS.

* TIMING...THE STRONGEST WINDS AND THE LOWEST RELATIVE HUMIDITY
  VALUES WILL BE OBSERVED BETWEEN 2 PM AND 8 PM.

* WIND...WEST TO NORTHWEST WINDS 12 TO 22 MPH WITH GUSTS UP TO 30
  MPH.

* HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
200 
WWUS86 KPDT 052128
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
228 PM PDT WED AUG 5 2015

...BREEZY TO WINDY CONDITIONS THIS AFTERNOON AND EVENING
THROUGHOUT THE LOWER COLUMBIA BASIN...

.WINDS WILL INCREASE AGAIN THIS AFTERNOON AND EVENING THROUGHOUT
THE LOWER COLUMBIA BASIN. THE COMBINATION OF GUSTY WINDS AND LOW
RELATIVE HUMIDITY VALUES WILL RESULT IN ANOTHER DAY OF RED FLAG
CONDITIONS.

ORZ641-WAZ641-675-060400-
/O.CON.KPDT.FW.W.0013.000000T0000Z-150806T0400Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
228 PM PDT WED AUG 5 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641...
641 AND 675...

* AFFECTED AREA...WASHINGTON AND OREGON FIRE WEATHER ZONES641 
  AND 675 WHICH INCLUDES THE LOWER COLUMBIA BASIN...THE YAKIMA 
  VALLEY...SOUTHEAST KITTITAS VALLEY...THE HANFORD DISTRICT... 
  AND THE FOOTHILLS OF THE BLUE MOUNTAINS. 

* TIMING...WINDS HAVE ALREADY INCREASED OVER PORTIONS OF THE LOWER
  COLUMBIA BASIN AND WILL INCREASE IN OTHER AREAS LATE THIS
  AFTERNOON AND EVENING.

* WIND...WEST TO NORTHWEST WINDS 12 TO 22 MPH WITH GUSTS UP TO
  30 MPH. 

* HUMIDITY...12 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
803 
WWUS86 KPDT 060353
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
853 PM PDT WED AUG 5 2015

ORZ641-WAZ641-675-060500-
/O.EXP.KPDT.FW.W.0013.000000T0000Z-150806T0400Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
853 PM PDT WED AUG 5 2015

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 AND
675...

WINDS WILL BE DIMINISHING OVERNIGHT AND HUMIDITY WILL BE
INCREASING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 5, 3:00 AM PDT, 5 hours 16 minutes earlier.

Area forecast discussion, Aug 5, 3:00 AM PDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
300 AM PDT WED AUG 5 2015

.SHORT TERM...TODAY THROUGH FRIDAY...THERE ARE STILL SOME SHOWERS
AND THUNDERSTORMS OVER NORTHEAST WALLOWA COUNTY THIS MORNING...BUT
IT IS RAPIDLY MOVING TO THE NORTHEAST AND OUT OF THE CWA. THERE ARE
ALSO SHOWERS AND THUNDERSTORMS SOUTH OF THE CWA IN SOUTHEAST
OREGON...MOVING TO THE NORTHEAST. BELIEVE THESE WILL STAY SOUTH OF
THE CWA THIS MORNING. ONE UPPER LOW WILL EXIT THE REGION THIS
MORNING AND THEN ANOTHER WILL MOVE DOWN FROM WESTERN CANADA LATER
TODAY AND TONIGHT. THIS NEXT TROUGH WILL HAVE LITTLE MOISTURE BUT IT
WILL BRING BREEZY TO WINDY CONDITIONS IN THE USUAL WINDY LOCATIONS
SUCH AS THE EASTERN COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY AS
WELL AS THE BASIN AND BLUE MOUNTAIN FOOTHILLS. ALSO TEMPERATURES
WILL BE COOLER WITH HIGHER HUMIDITIES AS THIS TROUGH MOVES INTO THE
REGION. FIRE WEATHER SHIFT WILL NEED TO EVALUATE WHETHER THERE WILL
BE A NEED FOR RED FLAG WARNINGS FOR RH AND WIND. AT THIS TIME IT
LOOKS LIKE HUMIDITIES WILL BE HIGH ENOUGH SUCH THAT A RED FLAG
WARNING WILL NOT BE NEEDED. THE FLOW WILL BECOME WESTERLY ON
THURSDAY AND FRIDAY WITH DRY CONDITIONS AND LOCALLY BREEZY IN THE
AFTERNOONS AND EARLY EVENINGS...ALONG WITH COOLER TEMPERATURES. SOME
INSTABILITY AND MOISTURE WILL CREEP NORTHWARD FROM THE SOUTHWEST
INTO SOUTHERN OREGON ON FRIDAY AFTERNOON. AT THIS TIME THIS MOISTURE
AND INSTABILITY WILL STAY FAR ENOUGH TO THE SOUTH THAT IT WILL NOT
AFFECT THE CWA...BUT IT WILL NEED TO BE MONITORED. 88

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...FRIDAY NIGHT AN UPPER
LOW MOVES SOUTH ALONG THE BRITISH COLUMBIA COAST AND A WEAK WAVE IN
NORTHERN CALIFORNIA. THIS WILL GIVE US A SOUTHWEST FLOW OF MOISTURE
INTO CENTRAL OREGON AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
FROM CENTRAL OREGON SOUTH OF MADRAS AND IN THE EASTERN MOUNTAINS
THAT WILL TAPER OFF IN THE LATE EVENING. SATURDAY THROUGH TUESDAY
WILL SEE THE UPPER LOW SLOWLY SINK SOUTH ALONG THE BRITISH COLUMBIA
COAST AND ENDING UP OFF THE OLYMPIC PENINSULA ON MONDAY AND THEN
MOVE ASHORE OVER THE OLYMPIC PENINSULA ON TUESDAY. OUR AREA WILL BE
UNDER A TROUGH THROUGH THIS PERIOD WITH A SOUTH TO SOUTHWEST FLOW
OVER THE AREA. THIS FLOW WILL CARRY MOISTURE INTO THE AREA AND ALONG
WITH INSTABILITY FROM DAYTIME HEATING WILL GIVE CENTRAL OREGON, THE
EASTERN MOUNTAINS AND THE CASCADES A SLIGHT CHANCE OF THUNDERSTORMS
EACH AFTERNOON AND EVENING, TAPERING OFF TO SHOWERS IN THE LATE
EVENING. SUNDAY WILL SEE GREATER MOISTURE OVER THE AREA AND THE
SLIGHT CHANCE OF THUNDERSTORMS WILL EXPAND INTO IN THE BLUE MOUNTAIN
FOOTHILLS. TEMPERATURES WILL BE NEAR NORMAL WITH HIGHS IN THE MID
80S TO LOWER 90S WITH 70S AND LOWER 80S IN THE MOUNTAINS.  POLAN

&&

.AVIATION...VFR CONDITIONS. WEST WINDS 5-15KT TONIGHT INCREASING TO
10-25KT WEDNESDAY. SCT CLOUDS 100-200.  POLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  82  53  80  49 /   0   0   0   0
ALW  83  59  81  54 /   0   0   0   0
PSC  86  57  84  54 /   0   0   0   0
YKM  79  52  79  53 /   0   0   0   0
HRI  84  55  82  53 /   0   0   0   0
ELN  78  54  80  53 /   0  10   0   0
RDM  78  40  79  41 /   0   0   0   0
LGD  78  48  77  47 /  10   0   0   0
GCD  82  46  82  47 /  10   0   0   0
DLS  79  58  85  58 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

88/99/99

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:24 AM PDTWind AdvisoryPDTKittitas, Yakima14 hr

Nearby

Red Flag Warnings in Washington, 2015Red Flag Warnings in Oregon, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.